MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Iritis (1940); Red Eye(s) (2038); No Code Available (3191)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product is not marketed in the us.Device evaluation: product evaluation found that the lens was returned dry in the lens case/vial.Visual inspection found no visible damage to lens and red and clear residue on lens surface.(b)(4).Work order search: no similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 micl13.2, -7.5 diopter, implantable collamer lens in the patient's left eye (os) on (b)(6) 2017.The patient experienced recurring iritis, iris chaffing, and redness in eye.The lens was explanted on (b)(6) 2017.Addition of suture was also performed.The surgeon does not plan to implant another lens.The current condition of the patient is that she has vitreous bleed.The retina was evaluated and the surgeon believes it will make a full recovery.Therapy for iris repair and possible vitrectomy is planned.
 
Additional Manufacturer Narrative
Previous statement was incorrect.The product is marketed in the us.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6786750
Report Number2023826-2017-01193
Device Sequence Number1771406
Product Code MTA
UDI-Device Identifier00841542103244
UDI-Public00841542103244
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR